What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 27, 12:35 PM EST, 37 minutes earlier.
Area forecast discussion, Nov 27, 12:35 PM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1235 PM EST Sun Nov 27 2022
.SYNOPSIS...
A mature low pressure will bring showers and isolated storms
today. Wind impacts are possible for higher elevations and
within convection. A passing front Wednesday into Wednesday
night will return precipitation chances with the potential for
wind, wintry, and flash freeze impacts.
&&
.NEAR TERM /THROUGH TONIGHT/...
An occluded surface low is progressing through the Great Lakes
region. A low-level jet at approximately 850-900mb resulting
form a heightened pressure gradient on the southwest side of
the low has prompted the issuance of a Wind Advisory for the
highest elevations of western Tucker County.
This afternoon, the higher elevations will maintain the threat
for elevated wind gusts. This will result in the continuation
of the SPS and Wind Advisory in the ridges through the overnight.
In the lowlands, stratiform precipitation will depart. Aloft, a
passing trough and some cold advection with backing winds will
destabilize the mid-levels. Current GOES-16 imagery also shows
the clearing of clouds within a dry slot wrapping around the
occluded low. This will act to allow the inversion to more
readily erode and reduce low-level stability. All in all, these
factors will come together to allow for a local maxima of up to
500 J/kg of MUCAPE to pass over northern West Virginia and
southwest Pennsylvania. When combined with up to 50kts of LLWS,
storms may develop capable of mixing down wind gusts from aloft.
Discrete cells may pop up in the warm sector of the low, but
the highest chance of storms and wind will lie along a passing
linear occluded frontal boundary. This lifting mechanism will
allow for showers and storms, mixing down the low level jet.
Current observations indicate gusts of up to 54 mph within the
line, and the surface will continue to destabilize within the
dry slot. This this alludes to the marginal potential for severe
wind gusts today. Any convective- embedded wind threats above
thresholds will be covered with short fuse convective products
on a case- by-case basis.
Beyond 22Z, convection will be unlikely as mid level warm
advection is reintroduced ahead of the passage of a cold front
overnight. As a result, the convective wind threat will be over.
On the other hand, the maintenance of the low level jet ahead
of the cold front may maintain the wind threat for higher
elevations, until about 07Z.
Post-frontal, northwest, lake enhanced flow will allow for the
slight chance of a shower or two overnight. Cold advection will
arrive behind the front, but stratocumulus clouds will limit the
radiational component of cooling, keeping temperatures above
freezing and any precipitation liquid. Lows will bottom out in
the upper 30s.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Monday morning, northwest flow and stratocumulus will continue,
along with the outside chance of seeing an isolated shower. As
the day progresses, winds will back to the west, reducing the
upstream moisture fetch off the Great Lakes. This will result in
a reduction of low-level moisture. In turn, shower chances and
cloud coverage will decrease by late day. Daytime highs will be
near normal. The surface high will pass overnight, calming winds
and eroding what is left of low-level clouds. Some scattered
high clouds may encroach by the late overnight with the
approach of the next disturbance.
High and mid clouds will progressively thicken on Tuesday. As
the high axis pushes east, southeasterly flow will return. As
the pressure gradient increases with an approaching trough, so
will the winds. A low level jet will reestablish Tuesday night
above the inversion in response. Warm advection will allow
daytime highs and nighttime lows will remain above average.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
By Wednesday, a Colorado low will advance east, merge with
upper-level low tracking through Canada, rapidly intensity as
the system goes through cyclogenesis given left exit region of
strong upper-level jet across the Great Plains. Impacts
associated with this next system across the Ohio River Valley
could include: convective rain showers, isolated thunderstorms,
high wind gusts, perhaps a period of wintry mix/snow as a cold
front advances through the region Wednesday night into early
Thursday, and a flash freeze early Thursday morning.
Probabilities under the 24hr NBM4.1 are trending higher for QPF>
0.5 inches across the region (75-80%); QPF> 1.0 inches
probabilities range between 30-45%. The spotty spatial
disturbance to higher QPF is likely due to a few ensemble runs
of isolated thunderstorms.
In the wake of the cold front early Thursday morning, any
ongoing rain showers will likely turn to snow showers given
850mb temps dropping from 4 degrees Celsius to -11 degrees
Celsius within 6hrs. Snow showers amounts will likely be light
across a majority of the region, perhaps a few tenths of an inch
in isolated areas (probability of 0.1 inches ranges between
20-30% currently). Near I-80, up to 1 inch of snow may be
observed due to lake enhanced to lake effect showers. With
temperatures drastically dropping into the low to mid-20s across
the region early Thursday morning, there could be the potential
of a flash freeze on the roads with any runoff that hasn't
evaporated from high wind gusts.
Temperatures Thursday and Friday will trend colder than average
as the region gradually recovers from the impacts of the upper-
level trough. With the combination of high wind gusts, early
Thursday morning wind chill values will likely fall into the
teens across the region; single digits in the higher elevation.
Ridging across the Southeast will result in the return of warm
air for the weekend; temperatures will likely climb near the
climatological average. Precip chances may return Saturday into
Sunday, however a number of ensemble members show dry
conditions under high pressure. Therefore, confidence is still
low during this time period for notable impacts.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Cig improvement will continue with a nwd advancing dry slot
within the warm sector of low pressure. However; recent radar
mosaic suggests this will be short-lived as a line of convective
showers ejects newd along a frontal boundary this aftn.
Steepening llvl lapse rates with that FROPA will promote the
mix down of strong wind gusts as it quickly progresses ewd.
Recent upstream sfc obs suggests wind gusts in the low to mid 30
knot range is evident along, and immediately behind this
feature.
Continued boundary layer mixing in showers should
support periodic, gusty wind through tonight, with sfc wind
eventually shifting nwly as low pressure departs the area. The
return of widespread MVFR and eventual IFR cigs will accompany
crossing low pressure through early Monday morning.
.OUTLOOK....
Remnant showers and cig restrictions are likely through Monday
evening via cold advection in nwly flow and upper troughing. VFR
returns Tuesday before the onset of restrictions once again
with a Wednesday cold front. This should support continued
restriction potential in rain and snow showers through Thurs.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...Wind Advisory until 6 AM EST Monday for WVZ514.
&&
SYNOPSIS...Milcarek
NEAR TERM...Milcarek
SHORT TERM...Milcarek
LONG TERM...Hefferan
AVIATION...05
Hazardous weather outlook, Nov 27, 1:09 PM EST, 3 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
109 PM EST Sun Nov 27 2022
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>513-281815-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-
109 PM EST Sun Nov 27 2022
This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.
.DAY ONE...This afternoon and tonight.
Elevated wind gusts are possible today via a low level jet and
convective mixing.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
WVZ514-281815-
Eastern Tucker-
109 PM EST Sun Nov 27 2022
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY...
This Hazardous Weather Outlook is for northern West Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Milcarek
In the hours before
Special weather statement, Nov 27, 12:38 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1238 PM EST Sun Nov 27 2022
OHZ040-041-049-050-058-059-068-069-PAZ020-029-WVZ001>004-012-271800-
Monroe OH-Jefferson OH-Belmont OH-Guernsey OH-Noble OH-Harrison OH-
Columbiana OH-Carroll OH-Washington PA-Beaver PA-Brooke WV-
Marshall WV-Ohio WV-Hancock WV-Wetzel WV-
1238 PM EST Sun Nov 27 2022
...STRONG WIND GUSTS WILL IMPACT THE AREA THROUGH 100 PM EST...
At 1235 PM EST, Doppler radar was tracking showers with strong winds
along a line extending from near Cadiz to 7 miles north of Beverly.
Movement was northeast at 80 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wheeling, Weirton, Steubenville, East Liverpool, Moundsville, Beaver
Falls, Martins Ferry, Monaca, New Martinsville, St. Clairsville,
Bellaire, and Barnesville.
This includes the following highways...
Interstate 70 in Ohio between mile markers 191 and 225.
Interstate 70 in West Virginia between mile markers 0 and 6.
Interstate 77 in Ohio between mile markers 18 and 28.
Interstate 376 in Pennsylvania between mile markers 32 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4077 8090 4076 8024 3958 8089 3961 8095
3954 8104 3957 8105 3958 8126 3961 8127
3961 8128 3959 8129 3959 8136 3960 8139
3964 8145 3965 8145 3964 8147 3958 8148
3959 8159 3966 8159 3967 8163
TIME...MOT...LOC 1735Z 225DEG 68KT 4023 8095 3965 8160
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
07Special weather statement, Nov 27, 12:54 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1254 PM EST Sun Nov 27 2022
PAZ074-076-WVZ510>513-272000-
Higher Elevations of Westmoreland-Higher Elevations of Fayette-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-
Including the cities of Ligonier, Donegal, Champion, Ohiopyle,
Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg,
Hazelton, Parsons, Hendricks, and Saint George
1254 PM EST Sun Nov 27 2022
A low pressure system tracking northeast over the Great Lakes
will lead to gusty winds. Elevated gusts embedded in a low level
jet will primarily impact higher elevations until a cold frontal
passage overnight. West to southwest winds may gust up to 35-45mph
at times.
Milcarek
Special weather statement, Nov 27, 12:58 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1258 PM EST Sun Nov 27 2022
PAZ074-076-WVZ510>513-280700-
Higher Elevations of Westmoreland-Higher Elevations of Fayette-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-
Including the cities of Ligonier, Donegal, Champion, Ohiopyle,
Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg,
Hazelton, Parsons, Hendricks, and Saint George
1258 PM EST Sun Nov 27 2022
A low pressure system tracking northeast over the Great Lakes
will lead to gusty winds. Elevated gusts embedded in a low level
jet will primarily impact higher elevations until a cold frontal
passage overnight. West to southwest winds may gust up to 35-45mph
at times.
Special weather statement, Nov 27, 1:00 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
100 PM EST Sun Nov 27 2022
OHZ040-041-049-050-058-059-068-069-PAZ014-020-021-029-031-WVZ001>004-
012-271845-
Monroe OH-Jefferson OH-Belmont OH-Guernsey OH-Noble OH-Harrison OH-
Columbiana OH-Carroll OH-Greene PA-Allegheny PA-Washington PA-
Butler PA-Beaver PA-Brooke WV-Marshall WV-Ohio WV-Hancock WV-
Wetzel WV-
100 PM EST Sun Nov 27 2022
...STRONG WIND WILL IMPACT THE AREA THROUGH 145 PM EST...
At 1258 PM EST, Doppler radar was tracking showers with strong wind
gusts along a line extending from near Wintersville to near
Caldwell. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wheeling, Cranberry, Moon Township, Weirton, Steubenville, East
Liverpool, Aliquippa, Moundsville, Beaver Falls, Martins Ferry,
Monaca, and New Martinsville.
This includes the following highways...
Interstate 70 in Ohio between mile markers 198 and 225.
Interstate 70 in West Virginia between mile markers 0 and 14.
Interstate 70 in Pennsylvania between mile markers 0 and 7.
Pennsylvania Turnpike between mile markers 19 and 26.
Interstate 77 in Ohio between mile markers 18 and 22.
Interstate 79 in Pennsylvania between mile markers 84 and 86.
Interstate 376 in Pennsylvania between mile markers 31 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4074 8079 4079 8009 3947 8069 3948 8072
3955 8078 3956 8082 3960 8085 3958 8089
3961 8095 3954 8104 3957 8105 3958 8126
3961 8127 3959 8129 3960 8139 3965 8145
3964 8147 3958 8147 3959 8158
TIME...MOT...LOC 1758Z 209DEG 41KT 4043 8075 3971 8141
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
07